Alert archive / New Jersey / Special Weather Statements in 2017

Special Weather Statement, NWS Philadelphia/Mount Holly

June 6, 2017Cumberland County, New Jersey

NWS Philadelphia/Mount Holly issued this special weather statement at Jun 6, 2017, 4:33 PM EDT for Cumberland County, New Jersey. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2017, 4:33 PM EDT (20:33 UTC)
Expired
Jun 6, 2017, 5:15 PM EDT
In force
42 min
Issued by
NWS Philadelphia/Mount Holly

County Cumberland County, NJ

The radar

The Dover AFB radar (KDOX), 62 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 8.6 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2017-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2017-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
757 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

355 
WWUS81 KPHI 062033
SPSPHI

Special Weather Statement
National Weather Service Mount Holly NJ
433 PM EDT TUE JUN 6 2017

NJZ016-021-062115-
Salem-Cumberland-
433 PM EDT TUE JUN 6 2017

...A SHOWER WILL AFFECT NORTHERN CUMBERLAND AND SOUTHERN SALEM
COUNTIES...

At 433 PM EDT, a shower was located over Bridgeton, moving southeast
at 10 mph.

This shower will be near...
  Bridgeton and Rosenhayn around 440 PM EDT. 
  Millville and Fairton around 455 PM EDT. 
  Cedarville around 505 PM EDT. 

Wind gusts up to 30 mph and are possible with this shower.

Heavy rainfall is also occurring with this shower...and may cause 
ponding on roadways and poor drainage areas. Do not drive your 
vehicle through flooded roadways.

Occasional cloud to ground lightning may occur with this shower. 
Lightning can strike 15 miles away from a thunderstorm. If you see 
lightning or hear thunder seek a safe shelter inside a building or 
vehicle.

LAT...LON 3939 7498 3931 7519 3929 7525 3930 7526
      3929 7527 3930 7528 3929 7529 3935 7534
      3946 7537 3953 7523
TIME...MOT...LOC 2033Z 326DEG 11KT 3945 7525 

$$

Robertson

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jun 6, 3:31 PM EDT, 1 hour 2 minutes earlier.

Area forecast discussion, Jun 6, 3:31 PM EDT, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
331 PM EDT Tue Jun 6 2017

.SYNOPSIS...
Weak low pressure passes through the region tonight. High
pressure then noses towards the Northeast and Mid-Atlantic
Wednesday and drops south of the region Wednesday night. Low
pressure tracks along the coast and passes out to sea on
Thursday. High pressure then builds into the Southeast for the
end of the week, and reestablishes itself off the Southeast
coast over the weekend and into the start of the new week.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
Objective surface analysis at 18Z indicates a surface trough
located from about Reading, PA, to just west of Georgetown, DE.
Scattered showers and isolated storms have developed along the
boundary, where surface convergence has combined with cold air
aloft and surface- based instability from pockets of heating on
the west side of the boundary. With steep low-level lapse rates
and relatively slow storm motions, potential for isolated heavy
rainfall and gusty winds exists with these showers through
sunset. In addition, cold air aloft may permit the development
of small hail with the strong updrafts. Expect the greatest
chances of showers this evening in an axis from Mount Pocono to
Wilmington to the Delaware Bay coast in both DE and NJ, with
rapid dissipation of the showers after sunset.

The boundary separates low clouds and chilly temperatures to
the east from scattered to broken cloud cover and temperatures
about 10-15 degrees warmer to the west. High-resolution model
output has handled this boundary reasonably well today (far
better than usual anyway), but there is still quite a bit of
uncertainty regarding temperatures close to this boundary this
evening. Nevertheless, as a midlevel vort max pivots
southeastward across the region this evening, this should induce
a southwestward push of the cooler/cloudier air (with aid from
subtly enhanced onshore flow). As a result, any breaks in the
clouds seen today will fill in tonight. Temperatures will not
fall a whole lot in this regime, but lows are forecast to be a
few degrees below average tonight.

Though the potential for fog exists, think the combination of a
passing vort max, low-level stratus, and subtle dry air
advection will prevent its formation in most locations. For now,
kept mention of fog out of the grids, though this is still
possible near the coast and in more susceptible valley
locations.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
Another upper-level low will develop to the south and west of
the area on Wednesday as a vort max digs southward and cuts off
from the main belt of the westerlies. This will promote yet
another day of cool and fairly cloudy weather across the area,
though there is some indication that some breaks may develop by
the afternoon, especially in northern/eastern portions of the
CWA (farther away from the upper low). Nevertheless, given
persistent northeasterly flow (onshore/upslope component), felt
the need to keep a somewhat more pessimistic sky forecast for
Wednesday. MOS forecast temps are cool, with max values in the
60s for most of the region. Did not stray too far from MET
guidance, which did reasonably well today in the cooler/cloudier
regime.

As the stronger lift looks to be west of the area in close
proximity to the (re)developing upper low, think chances of
precipitation are minimal. There is some indication of transient
upper-level descent as the vort max moving through the region
tonight departs eastward tomorrow. As a result, kept PoPs in the
unmentionable category across the area for Wednesday.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
Considerable uncertainty for the midweek period. Surface high
pressure over the Ohio Valley drops south Wednesday night, and
an upper trough extending from the Canadian Maritimes back into
the Ohio Valley will begin to carve out a closed H5 low over
about western PA. With several shortwaves rotating around the
low, surface low pressure will develop over the Southeast U.S.
and will track north along the coast on Thursday.

This is where the uncertainty comes in. Most of the global
models, primarily the GFS/ECMWF/CMC-GDPS keep the low well
offshore with only a glancing shot of precip along the NJ coast
Thursday and Thursday evening.

12Z/06 NAM, however, has the closed low father back, centered
over OH/WV. as a result, the surface low tracks closer to the
coast, and brings more widespread precip into the Delmarva and
much of NJ Thursday afternoon and evening. The NAM also has a
tight pressure gradient along the coast that could result in
strong onshore winds.

For now, will trend with a blend of the models, and carry
slight chance PoPs for SE PA and NW NJ, and chance PoPs for E NJ
and the Delmarva. Showers wind down Thursday night and Friday.

From there, high pressure builds into the Southeast U.S. and
then a warm front lifts north through the region Friday night
and Saturday as the high moves offshore.

With Bermuda high pressure now firmly entrenched off the
Southeast U.S. coast for the start of the new week, and
increasingly hot and humid airmass will build into the region.
Highs on Saturday will climb into the 80s, and then will
approach 90 on Sunday. Going into Monday and Tuesday, highs will
soar into the low to mid 90s, and humidity levels will build as
surface dewpoints rise from the low to mid 60s on Sunday to the
mid and upper 60s Monday and Tuesday. As a result, the heat
index may approach 95 early next week for the urbanized areas
along the I-95 corridor from about Philly to Newark.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Nearly stationary surface boundary from KMPO to KILG to KGED
separates MVFR/IFR cloud deck to the east from VFR cumulus field
to the west. Scattered showers and isolated storms are
developing near the boundary and should continue through sunset.
Scattered coverage precludes more precise timing in the TAFs,
but threat of lightning is high enough for TS mention at this
time. CIGs may rapidly change from MVFR to VFR or IFR at KABE,
KPNE, KPHL, and KILN this afternoon and evening in close
proximity to the boundary. Conditions should deteriorate to MVFR
or possibly IFR across all terminals tonight with recovery to
low VFR CIGs tomorrow. VSBYs should stay VFR tonight and
tomorrow but may flirt with sub-VFR in close proximity to
showers. Winds east or northeast 5 to 15 kts through the period.

OUTLOOK...

Wednesday night...Mainly VFR. Light NE winds.

Thursday night through Friday...Potential for sub-VFR in
showers and gusty NE winds along the NJ coast. Low confidence
forecast.

Saturday....Mainly VFR. A chance of afternoon showers and
thunderstorms.

Sunday...VFR.

&&

.MARINE...
For now, kept the small craft advisory going for the Atlantic
coastal waters without changes. However, latest wind/seas
forecast keeps conditions generally below criteria through
Wednesday. Think with continued east-northeasterly flow, there
will be some threat of seas exceeding 5 feet, but wind gusts may
fail to reach criteria through Wednesday afternoon. Will advise
following shift of latest thinking. If current trends continue,
may need to shorten/delay the advisory to some degree.

Chances of showers/storms continue through the evening,
especially for Delaware Bay. There is some risk for visibility
restrictions tonight, but think low-level drying may prevent
more widespread fog formation - so did not include in the
forecast for now.

OUTLOOK...

Wednesday night through Friday...Potential for seas building to
5 feet during this time, but confidence is low. There is also
the potential for 25-30 kt wind gusts Thursday and Thursday
evening with the passage of a coastal low, but confidence is
also low, as it depends on the track the low takes.

Saturday through Sunday...Marine headlines not anticipated.

RIP CURRENTS...

A moderate risk of rip currents exists today for the NJ coast
and is likely to continue through Wednesday with a northeast
wind 15-20 mph combined with seas 4-5 feet. Conditions may
approach moderate as well in Delaware, where winds will be
somewhat stronger.

&&

.TIDES/COASTAL FLOODING...
The combination of a persistent northeast flow along with
increasing astronomical tides due to the approach of a full moon
on Friday will cause water levels to increase along the coasts
of New Jersey and Delaware this week. Some locations may begin
to approach the minor coastal flooding threshold with the
evening high tides this evening. While widespread minor coastal
flooding is not expected at this point, there is the potential
for some locations to approach or even touch minor coastal
flooding thresholds with the high tides Wednesday evening and
Thursday evening.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory from midnight tonight to 6 PM EDT
     Wednesday for ANZ452>455.
     Small Craft Advisory until 6 PM EDT Wednesday for ANZ450-451.

&&

Synopsis...MPS
Near Term...CMS
Short Term...CMS
Long Term...MPS
Aviation...CMS/MPS
Marine...CMS/MPS
Tides/Coastal Flooding...MPS
Hazardous weather outlook, Jun 6, 3:33 PM EDT, 1 hour before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
333 PM EDT Tue Jun 6 2017

DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027-
PAZ054-055-060>062-070-071-101>106-072000-
New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot-
Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex-
Western Monmouth-Mercer-Salem-Gloucester-Camden-
Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May-
Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton-
Delaware-Philadelphia-Western Chester-Eastern Chester-
Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks-
333 PM EDT Tue Jun 6 2017

This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, northeast Maryland, central New
Jersey, northern New Jersey, northwest New Jersey, southern New
Jersey, east central Pennsylvania, northeast Pennsylvania and
southeast Pennsylvania.

.DAY ONE...This Afternoon and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NJZ014-024>026-072000-
Eastern Monmouth-Atlantic Coastal Cape May-Coastal Atlantic-
Coastal Ocean-
333 PM EDT Tue Jun 6 2017

This Hazardous Weather Outlook is for central New Jersey and
southern New Jersey.

.DAY ONE...This Afternoon and Tonight.

There is a moderate risk for rip currents through tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ430-431-450>455-072000-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
333 PM EDT Tue Jun 6 2017

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...This Afternoon and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

DEZ004-072000-
Delaware Beaches-
333 PM EDT Tue Jun 6 2017

This Hazardous Weather Outlook is for southern Delaware.

.DAY ONE...This Afternoon and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MPS

In the hours before

Special weather statement, Jun 6, 2:25 PM EDT, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
225 PM EDT TUE JUN 6 2017

NJZ016-017-061915-
Salem-Gloucester-
225 PM EDT TUE JUN 6 2017

...A SHOWER WILL AFFECT NORTHEASTERN SALEM AND CENTRAL GLOUCESTER
COUNTIES...

At 224 PM EDT, a shower was located over Swedesboro, or 11 miles east
of Wilmington, moving southeast at 15 mph.

This shower will be near...
  Mullica Hill around 245 PM EDT.
  Pitman around 300 PM EDT.
  Glassboro around 305 PM EDT.
  Clayton around 315 PM EDT.

Wind gusts up to 35 mph and are possible with this shower.

Heavy rainfall is also occurring with this shower...and may cause
ponding on roadways and poor drainage areas. Do not drive your
vehicle through flooded roadways.

Occasional cloud to ground lightning may occur with this shower.
Lightning can strike 15 miles away from a thunderstorm. If you see
lightning or hear thunder seek a safe shelter inside a building or
vehicle.

This shower may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

LAT...LON 3974 7541 3983 7527 3972 7504 3959 7522
TIME...MOT...LOC 1824Z 312DEG 12KT 3976 7532

Robertson
Special weather statement, Jun 6, 3:10 PM EDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
310 PM EDT TUE JUN 6 2017

NJZ021-062000-
Cumberland-
310 PM EDT TUE JUN 6 2017

...A SHOWER WILL AFFECT CENTRAL CUMBERLAND COUNTY...

At 309 PM EDT, a shower was located near Fairton, or near Bridgeton,
moving southeast at 10 mph.

This shower will be near...
  Millville around 315 PM EDT.
  Laurel Lake around 340 PM EDT.
  Dividing Creek around 345 PM EDT.
  Port Norris around 355 PM EDT.
  Mauricetown, Leesburg, Bricksboro, Port Elizabeth and Bivalve
  around 400 PM EDT.

Wind gusts up to 35 mph and are possible with this shower.

Heavy rainfall is also occurring with this shower...and may cause
ponding on roadways and poor drainage areas. Do not drive your
vehicle through flooded roadways.

Occasional cloud to ground lightning may occur with this shower.
Lightning can strike 15 miles away from a thunderstorm. If you see
lightning or hear thunder seek a safe shelter inside a building or
vehicle.

This shower may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

LAT...LON 3926 7497 3921 7508 3921 7510 3922 7510
      3921 7511 3922 7512 3922 7513 3923 7512
      3938 7523 3946 7513 3932 7488
TIME...MOT...LOC 1909Z 315DEG 11KT 3939 7515

Robertson
Special weather statement, Jun 6, 3:52 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
352 PM EDT TUE JUN 6 2017

NJZ016-021-062030-
Salem-Cumberland-
352 PM EDT TUE JUN 6 2017

...A SHOWER WILL AFFECT NORTHWESTERN CUMBERLAND AND SOUTHWESTERN
SALEM COUNTIES...

At 351 PM EDT, a shower was located over Quinton, or 12 miles
northwest of Bridgeton, moving southeast at 10 mph.

This shower will be near...
  Hancocks Bridge around 400 PM EDT.
  Bridgeton, Shiloh and Newport Meadows around 430 PM EDT.

Wind gusts up to 30 mph and are possible with this shower.

Heavy rainfall is also occurring with this shower...and may cause
ponding on roadways and poor drainage areas. Do not drive your
vehicle through flooded roadways.

Occasional cloud to ground lightning may occur with this shower.
Lightning can strike 15 miles away from a thunderstorm. If you see
lightning or hear thunder seek a safe shelter inside a building or
vehicle.

This shower may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

LAT...LON 3959 7548 3959 7530 3942 7517 3939 7543
      3940 7545 3942 7545 3944 7547
TIME...MOT...LOC 1951Z 336DEG 9KT 3955 7539

Robertson
Special weather statement, Jun 6, 4:33 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
433 PM EDT TUE JUN 6 2017

NJZ016-021-062115-
Salem-Cumberland-
433 PM EDT TUE JUN 6 2017

...A SHOWER WILL AFFECT NORTHERN CUMBERLAND AND SOUTHERN SALEM
COUNTIES...

At 433 PM EDT, a shower was located over Bridgeton, moving southeast
at 10 mph.

This shower will be near...
  Bridgeton and Rosenhayn around 440 PM EDT.
  Millville and Fairton around 455 PM EDT.
  Cedarville around 505 PM EDT.

Wind gusts up to 30 mph and are possible with this shower.

Heavy rainfall is also occurring with this shower...and may cause
ponding on roadways and poor drainage areas. Do not drive your
vehicle through flooded roadways.

Occasional cloud to ground lightning may occur with this shower.
Lightning can strike 15 miles away from a thunderstorm. If you see
lightning or hear thunder seek a safe shelter inside a building or
vehicle.

LAT...LON 3939 7498 3931 7519 3929 7525 3930 7526
      3929 7527 3930 7528 3929 7529 3935 7534
      3946 7537 3953 7523
TIME...MOT...LOC 2033Z 326DEG 11KT 3945 7525

Robertson

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 2:25 PM EDTSpecial Weather StatementPHIGloucester50 min
Jun 6, 2:34 PM EDTAreal Flood AdvisoryPHICumberland, Gloucester, Salem4 hr
Jun 6, 3:10 PM EDTSpecial Weather StatementPHICumberland50 min
Jun 6, 3:25 PM EDTAreal Flood AdvisoryPHIGloucester, Salem4 hr
Jun 6, 3:52 PM EDTSpecial Weather StatementPHISalem38 min
Jun 6, 6:41 PM EDTSpecial Weather StatementPHIBerks49 min
Jun 6, 7:07 PM EDTSpecial Weather StatementPHIChester23 min
Jun 6, 7:29 PM EDTSpecial Weather StatementPHIChester31 min
Jun 6, 7:50 PM EDTSpecial Weather StatementPHIChester25 min

Nearby

Special Weather Statements in New Jersey, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.